Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Ergodic and mixing properties of equilibrium measures for Markov processes

Author: Enrique D. Andjel
Journal: Trans. Amer. Math. Soc. 318 (1990), 601-614
MSC: Primary 60J25; Secondary 28D05, 60K35
MathSciNet review: 953535
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ S(t)$ be the semigroup corresponding to a Markov process on a metric space $ X$. Suppose $ S(t)$ commutes with a homeomorphism $ T$ of $ X$. We prove that under certain conditions, an equilibrium measure for the process is ergodic under $ T$. We also show that, under stronger conditions this measure must be mixing under $ T$. Several applications of these results are given.

References [Enhancements On Off] (What's this?)

  • [1] Michael Aizenman, Translation invariance and instability of phase coexistence in the two-dimensional Ising system, Comm. Math. Phys. 73 (1980), no. 1, 83–94. MR 573615
  • [2] R. L. Dobrushin (1968), The description of a random field by means of conditional probabilities and conditions of regularity, Theory Probab. Appl. 13, 197-224.
  • [3] -, (1970), Prescribing a system of random variables by the help of conditional distributions, Theory Probab. Appl. 15, 458-486.
  • [4] R. L. Dobrushin and S. B. Shlosman, Constructive criterion for the uniqueness of Gibbs field, Statistical physics and dynamical systems (Köszeg, 1984) Progr. Phys., vol. 10, Birkhäuser Boston, Boston, MA, 1985, pp. 347–370. MR 821306
  • [5] E. B. Dynkin, Sufficient statistics and extreme points, Ann. Probab. 6 (1978), no. 5, 705–730. MR 0518321
  • [6] Stewart N. Ethier and Thomas G. Kurtz, Markov processes, Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics, John Wiley & Sons, Inc., New York, 1986. Characterization and convergence. MR 838085
  • [7] H. Föllmer, A covariance estimate for Gibbs measures, J. Funct. Anal. 46 (1982), no. 3, 387–395. MR 661878,
  • [8] Y. Higuchi, On the absence of non-translation invariant Gibbs states for the two-dimensional Ising model, Random fields, Vol. I, II (Esztergom, 1979) Colloq. Math. Soc. János Bolyai, vol. 27, North-Holland, Amsterdam-New York, 1981, pp. 517–534. MR 712693
  • [9] Yasunari Higuchi and Tokuzo Shiga, Some results on Markov processes of infinite lattice spin systems, J. Math. Kyoto Univ. 15 (1975), 211–229. MR 0370831,
  • [10] Richard Holley, Free energy in a Markovian model of a lattice spin system, Comm. Math. Phys. 23 (1971), 87–99. MR 0292449
  • [11] R. Holley and D. Stroock, Diffusions on an infinite-dimensional torus, J. Funct. Anal. 42 (1981), no. 1, 29–63. MR 620579,
  • [12] Thomas M. Liggett, Interacting particle systems, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 276, Springer-Verlag, New York, 1985. MR 776231
  • [13] Norman S. Matloff, Ergodicity conditions for a dissonant voting model, Ann. Probability 5 (1977), no. 3, 371–386. MR 0445646
  • [14] David Ruelle, Thermodynamic formalism, Encyclopedia of Mathematics and its Applications, vol. 5, Addison-Wesley Publishing Co., Reading, Mass., 1978. The mathematical structures of classical equilibrium statistical mechanics; With a foreword by Giovanni Gallavotti and Gian-Carlo Rota. MR 511655

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J25, 28D05, 60K35

Retrieve articles in all journals with MSC: 60J25, 28D05, 60K35

Additional Information

Keywords: Markov process, interacting particle system, ergodic, mixing
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society